Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    constipation after surgery
    avatar
    madisonsmom posted:
    My daughter is nine years old. she had her tonsils, adnoids, and septic surgery done on February first. She was put on Hydrocodone liquid every four hours. I was dirrected to administer this even if she was sleeping to wake up and give to her. We did this for eleven days. After the medication was stopped , she immediately had severe stomache pain. She was unable to eat, and very nausiated. I carried her to Dr. on Thursday of last week. They said to give her fleet supositories, and miralax. I did this for Thursday , and Friday with no response. Saturday morning I gave adult enema with no response. Took her to emergence room on Saturday. After five hours, bucket of molasses and milk enema....no response. We were sent home with magnesium drink. no response. back to hospital on sunday, five hours bucket of warm soapy enema and magnesium drink. no response. only liquid put in, back out. Home with ememas, colace, and stomache cramp medice. She has not eat in Several days. Barely able to drink....... What is my next step.?
    Reply
     
    avatar
    mountainmom48 responded:
    Has your daughter had a bowel movement at all since the surgery? If not, you need to go to the ER. She needs to have an xray to see about a blockage, an ileus, find out why her gut is not moving. Hydrocodone or any narcotic drug can contribute to constipation, but this sounds much more severe than that if she hasn't had a BM at all since the surgery. I think your next step is to call the surgeon's office and your pediatrician and ask how to procede. Being constipated for several weeks is one thing; a gut not moving since surgery is a very significant other thing.

    Good luck! Hope you update.
     
    avatar
    Roy Benaroch, MD replied to mountainmom48's response:
    I agree, you ought to be in touch with the surgeon and your pediatrician. This isn't a normal, expected complication of surgery, and this is way out of proportion of what to expect with narcotic pain relievers.

    BTW, I'm not familiar with the term "septic surgery." What is that?


    Helpful Tips

    Not as easy as some make it out by simply being the boss.
    Feeding therapy ideas and resources ... The phrase " oral aversion " describes the avoidance or fear of eating, drinking, or accepting ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Child Health 411 - Ari Brown, MD

    Educated parents are empowered parents! Get clear answers to your parenting questions from Dr. Ari Brown...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.